Missouri, 2018Flood in Missouri, December 15, 2018
December 15, 2018 · NWS SGF · 1 event in 1 county or zone
A low pressure system deepened over the Red River Valley on the 13th and tracked eastward into the Arklatex on the 14th before shifting northeastward toward Memphis on the 15th. Several rounds of rain occurred during this time as moisture from the Gulf of Mexico streamed northward into the Ozarks.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system deepened over the Red River Valley on the 13th and tracked eastward into the Arklatex on the 14th before shifting northeastward toward Memphis on the 15th. Several rounds of rain occurred during this time as moisture from the Gulf of Mexico streamed northward into the Ozarks. The highest rainfall totals occurred across the southeast portion of the region, where over two inches of rain fell. A localized report of flooding occurred from the heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Dec 15, 11:21 AM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Dec 15, 11:21 AM CST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1121 AM CST Sat Dec 15 2018
...Updated for 18Z Aviation Discussion...
.SHORT TERM...(Today and tonight)
Issued at 245 AM CST Sat Dec 15 2018
A band of light to moderate rain continued early this morning
from Rolla to Houston to Branson. Steady north winds were also
occuring as surface low pressure was moving northeast through
western TN. 500mb low pressure was located over AL, and with
spokes of energy moving around this feature, will expect the rain
to continue in the eastern ozarks through late morning. Rainfall
amounts and rates have been light enough to not cause any flood
issues, however, with rain ongoing, will let the Flood Watch
continue through the morning hours. Upslope flow on the Ozark
Plateau has allowed for dense fog to form at times on the north
sections of the plateau, however once rain enters that region the
visibilities increase. Will likely let the Dense Fog Advisory
expire naturally at 10Z. A sharp clearing line existed from Joplin
to Versailles as much drier air existed just northwest of the
area.
High temps today will be warmest out west given more sunshine and
drier air, with cooler readings in the eastern ozarks since clouds
will be slower to clear there. High pressure axis slides in
tonight and nudged low temps down given light winds, clear skies
and a dry airmass building in. May have to go lower on temps with
next update.
.LONG TERM...(Sunday through Friday)
Issued at 245 AM CST Sat Dec 15 2018
Quiet and warmer weather is expected Sunday through Tuesday as mod
level heights rise. High temps will warm into the 50s with some
locations pushing 60 degrees.
A pattern change is in the offing by mid to late week with global
models showing a highly amplified pattern developing near or just
east of the area. Shortwave energy moves in Wednesday and may hang
around Thursday depending on how fast the long wave trough
amplifies. At this point precipitation looks to be light with rain
as the type. Cooler temps will accompany this pattern.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1121 AM CST Sat Dec 15 2018
Clouds continued to rotate around an area of low pressure over
the Ohio Valley, with the back edge still affecting the KBBG
terminal with MVFR ceilings, while clear skies are found at KSGF
and KJLN. These clouds should slowly push off to the east through
the afternoon hours, with VFR flight conditions returning to KBBG
and remaining VFR at KJLN and KSGF. VFR flight conditions then
expected through the remainder of the TAF period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Raberding
Hazardous weather outlook, Dec 15, 5:38 AM CST, 7 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
538 AM CST Sat Dec 15 2018
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161145-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
538 AM CST Sat Dec 15 2018
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Burchfield
Flood, Douglas
- When
- December 15, 1:32 PM CST to 4:00 PM CST
- Where
- Douglas County, 0.88 mi NE of Ann to 0.75 mi NE of Ann
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.040, -92.190
State Highway EE was closed due to flooding at the North Fork River low water crossing. This report was per the MODOT traveler map.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Virginia, December 15 to 17, 201839 events
- Flooding in Maryland, December 15 to 18, 201821 events
- Flooding in West Virginia, December 15 to 18, 201812 events
- Flash Flood and Flooding in Illinois, December 15 to 26, 20184 events
- High Wind in Oregon, December 15 to 16, 201870 kt wind · 4 events
- High Wind in Wyoming, December 15, 201876 kt wind · 3 events
- High Wind in Montana, December 15, 201857 kt wind · 3 events
- High Wind in Alaska, December 15 to 16, 201863 kt wind · 3 events
- High Wind in Montana, December 15, 201852 kt wind · 2 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, December 15, 20181 event
- High Wind in Wyoming, December 15, 201859 kt wind · 1 event
- Flood in District of Columbia, December 15 to 16, 20181 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 796435.